MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE STIMULATION/DISSECTION INSTRUMENTS; STIMULATOR, NERVE

NUVASIVE, INC. NUVASIVE STIMULATION/DISSECTION INSTRUMENTS; STIMULATOR, NERVE
Model Number 3241000
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs of the device or user were provided to confirm the reported event.Based on the information obtained, it was determined that the set was incorrectly reprocessed at the sending site location, such that the shim was not removed from the mating device, causing it to protrude from the case, and thus presenting a sharp edge that the user made contact with.The root cause of the reported event can therefore be attributed to the personnel (user) performing reprocessing at the sending site location.Labeling review: "residual risks and potential side effects.Residual risks to surgical staff associated with use of general surgical systems are: lacerations, cuts, or abrasions, including due to instrument breakage, slippage, misuse, or mishandling.Physical injury that may result from the disassembly of multi-component instruments occurring during surgery." "pre-operative warnings.The instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices." ".Refer to cleaning and sterilization instructions below for all non-sterile parts." ".Cleaning and decontamination all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc # (b)(4)) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible, contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used, and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.".
 
Event or Problem Description
It was reported that personnel in spd received a cut on their hand from a device protruding from the case when processing equipment.No intervention for the cut was required.No further user impact was reported.

Brand Name
NUVASIVE STIMULATION/DISSECTION INSTRUMENTS
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
macy stout
7475 lusk boulevard
san diego, CA 92121
MDR Report Key21462648
Report Number2031966-2025-00034
Device Sequence Number21127604
Product Code ETN
UDI-Device Identifier00887517128492
UDI-Public887517128492
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3241000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown